Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 89, NWS Cleveland, OH

June 29, 2014Huron County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 29, 2014, 3:07 PM EDT for Huron County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2014, 3:07 PM EDT (19:07 UTC)
Expired
Jun 29, 2014, 3:45 PM EDT
In force
38 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Huron County, OH

The radar

The Cleveland radar (KCLE), 69 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1046 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1046 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WUUS51 KCLE 291907
SVRCLE
OHC077-291945-
/O.NEW.KCLE.SV.W.0089.140629T1907Z-140629T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
307 PM EDT SUN JUN 29 2014

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HURON COUNTY IN NORTH CENTRAL OHIO

* UNTIL 345 PM EDT

* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PLYMOUTH...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FITCHVILLE...
  NEW LONDON...
  WAKEMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4100 8280 4103 8283 4129 8246 4128 8235
      4107 8234 4106 8236 4106 8243 4102 8243
      4099 8249 4099 8277
TIME...MOT...LOC 1907Z 231DEG 25KT 4102 8266

$$

KING
1 follow-up statement
059 
WWUS51 KCLE 291942
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EDT SUN JUN 29 2014

OHC077-291952-
/O.EXP.KCLE.SV.W.0089.000000T0000Z-140629T1945Z/
HURON OH-
342 PM EDT SUN JUN 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR HURON COUNTY WILL EXPIRE AT
345 PM EDT...

THE STORM THAT PROMPTED THE WARNING NO LONGER PRESENTS A SEVERE
WEATHER THREAT TO THE WARNING AREA.

LAT...LON 4100 8280 4103 8283 4129 8246 4128 8235
      4107 8234 4106 8236 4106 8243 4102 8243
      4099 8249 4099 8277
TIME...MOT...LOC 1942Z 231DEG 25KT 4117 8241

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:22 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 29, 1:22 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
122 PM EDT SUN JUN 29 2014

.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO LIFT NORTH OF THE AWAY FROM THE AREA
TODAY. LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER THE
NORTHWESTERN GREAT LAKES AND FORCE A COLD FRONT EAST ACROSS THE AREA
MONDAY NIGHT. ANOTHER COLD FRONT WILL SLIDE SOUTH ACROSS THE AREA
WEDNESDAY NIGHT FOLLOWED BY HIGH PRESSURE BY THE END OF THE WEEK
FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...MINOR ADJUSTMENT OF POPS AND PRECIP TIMING BASED ON
DEVELOPING SHOWERS. ALSO ADJUSTED SKY AND HOURLY TEMPS.

PREVIOUS...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG
THE AREA OF CONVERGENCE OVER EASTERN OHIO AND NORTHWEST
PENNSYLVANIA. THIS ACTIVITY WILL GRADUALLY SHIFT OFF TO THE EAST
THIS MORNING. MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER
THIS AFTERNOON AS POSITIVE VORTICITY MAXIMUM MOVES EAST ACROSS THE
REGION ALONG WITH ABUNDANT MOISTURE.

OTHERWISE...TEMPERATURES LOOK REASONABLE.

PREVIOUS DISCUSSION...

FORECAST AREA IS STUCK BETWEEN THE TWO RINGER WASHING MACHINE
ROLLERS...LOW PRESSURE OVER THE WESTERN GREAT LAKES AND HIGH
PRESSURE OFF THE EAST COAST. THE TWO SYSTEMS ARE PUMPING WARM
HUMID AIR INTO THE FORECAST AREA AT THIS TIME AND IT WILL CONTINUE
THROUGH THE DAY TODAY.

THERE IS AN AXIS OF CONVERGENCE IN THE STREAMLINES OVER THE CENTRAL
AND EASTERN PORTIONS OF THE FORECAST AREA AT THIS TIME. THIS
CONVERGENCE IS RESPONSIBLE FOR THE SHOWERS AND THUNDERSTORMS THAT
CONTINUE TO DEVELOP WITH TIME. MODELS INDICATE THE CONVERGENT AREAS
WILL CONTINUE TO DEVELOP OVER THE EAST THIS MORNING AND CONTINUE
THROUGH THE MORNING HOURS. AS DAY TIME HEATING DEVELOPS...MORE
ACTIVITY WILL START TO DEVELOP IN THE WESTERN HALF OF THE AREA.
ANOTHER SOURCE FOR CONVECTION WILL RESULT FROM OUTFLOWS FROM CURRENT
ACTIVITY. LATEST STORM PREDICTION CENTER OUTLOOK HAS OUR AREA IN SEE
TEXT. INDICATIONS THAT SOME ISOLATED EVENTS OF SEVERE THUNDERSTORMS
THAT COULD PRODUCE STRONG WINDS DURING THE DAY TIME HEATING PERIOD.
SO STORMS WILL HAVE TO BE WATCHED CLOSELY.

VERY MOIST ENVIRONMENT WILL MAKE CONDITIONS MUGGY TODAY WITH DEW
POINTS INTO THE LOWER 70S AND HIGHS IN THE MIDDLE TO UPPER 80S. NOW
THAT WARM FRONT IS NORTH OF THE REGION...SUPPORT FOR THE WARM
TEMPERATURES IS EXPECTED. HOWEVER...WITH CLOUDS AND THREAT FOR
SHOWERS AND THUNDERSTORMS...I DONT THINK WE WILL GET QUITE AS WARM
AS WE DID YESTERDAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
THE CONVEYOR BELT OF WARM TROPICAL AIR CONTINUES TONIGHT BETWEEN THE
LOW TO THE NORTHWEST AND THE HIGH TO THE EAST. EVEN MORE WARM AIR
WILL BE PUMPED NORTHEAST INTO THE REGION AND THIS WILL MAKE THINGS
EVEN MORE MUGGY BY TUESDAY.

A FEW WEAK IMPULSES OF POSITIVE VORTICITY ADVECTION WILL ROTATE EAST
INTO THE FORECAST AREA OVER THE NEXT FEW PERIODS AHEAD OF A COLD
FRONT. THESE FEATURES ALONG WITH DAY TIME INSTABILITY...OUTFLOW
BOUNDARIES...AND CONVERGENCE WILL ALL WORK TOGETHER TO CAUSE SHOWERS
AND THUNDERSTORMS TO DEVELOP. THE BEST SHOT APPEARS IT WILL BE THIS
EVENING AS DAY TIME HEATING BEGINS TO DIMINISH.

A DRY PERIOD LOOKS LIKE IT WILL DEVELOP MONDAY MORNING AS NEGATIVE
VORTICITY ADVECTION MOVES INTO THE REGION. THIS WILL BE SHORT LIVED
AS YET ANOTHER POSITIVE VORTICITY MAXIMUM SCOOTS EAST INTO THE
REGION. THIS WILL SET OFF ANOTHER ROUND OF AFTERNOON SHOWERS AND
THUNDERSTORMS. AS ALWAYS...WILL LIKELY NEED TO MONITOR THESE STORMS
FOR THE ISOLATED SEVERE WEATHER EVENT.

1000 TO 500 MB THICKNESS VALUES INCREASE TO BETWEEN 577 AND 580 BY
TUESDAY AFTERNOON OVER THE FORECAST AREA. IF THE AREA RECEIVES
PLENTY OF SUNSHINE DURING THE MORNING AND EARLY AFTERNOON...THEN
FORECAST TEMPERATURES MAY BE ON THE COOL SIDE AND MAY NEED TO BE
BUMPED UP A FEW DEGREES. THIS ALL DEPENDS ON TIMING OF THE LINE OF
SHOWERS AND THUNDERSTORMS EXPECTED IN THE AFTERNOON.

COLD FRONT BEGINS TO PUSH INTO THE REGION WEDNESDAY INTO WEDNESDAY
NIGHT. WAVES OF LOW PRESSURE ARE ALSO EXPECTED TO MOVE ALONG THE
FRONT AND THE TWO FEATURES WILL BRING ANOTHER SLIGHT CHANCE FOR A
ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA. MAY NEED TO INCREASE
POPS WITH THIS FEATURE MOVING THROUGH DEPENDING ON HOW STRONG THE
MOISTURE FLUX IS WITH THE FRONT AND WAVE OF LOW PRESSURE.

OTHERWISE...WITH WARM AIR ADVECTION TAKING PLACE IN EARNEST...THIS
SHOULD BE THE MUGGIEST AND WARMEST STRETCH OF WARMTH WE HAVE SEEN
ALL SEASON SO FAR. SUMMER HAS ARRIVED.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE UPPER TROUGH SHOULD BOTTOM OUT ON THURSDAY AND BEGIN TO MOVE
EAST ON FRIDAY. IT STILL APPEARS AS IF THERE WILL BE A SECONDARY
COLD FRONT SOMETIME THURSDAY. THE FRONT MAY MOVE EAST OF THE AREA
EARLY ON THURSDAY BUT DUE TO THE COMBINATION OF THE FRONT AND UPPER
TROUGH WILL KEEP A CHANCE/SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
IN THE FORECAST FOR THURSDAY.

HIGH PRESSURE AT THE SURFACE SHOULD SPREAD EAST ACROSS THE GREAT
LAKES FRIDAY INTO SATURDAY. DARE WE HOPE THIS WILL SET THE STAGE FOR
A NICE FOURTH OF JULY WEEKEND. TEMPERATURES WILL REMAIN A LITTLE
BELOW NORMAL FRIDAY AND SATURDAY...ESPECIALLY NEAR LAKE ERIE WHERE A
LAKE BREEZE IS LIKELY. HIGHS IN THE 70S. LOWS MOSTLY IN THE 50S.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SCATTERED SHOWERS/TSRA ASSOCIATED WITH AN UPPER LEVEL SHORT WAVE
IS JUST WEST OF TOL/FDY AREA...AND MOVING EAST AT APPROXIMATELY 20
KTS. WILL MOVE EAST OF FORECAST AREA BY LATE EVENING. EXPECT
WIDESPREAD MVFR AND PATCHY IFR STRATUS/BR TO DEVELOP OVERNIGHT.

OUTLOOK...NON VFR IN SHOWERS AND THUNDERSTORMS MONDAY THROUGH
THURSDAY.

&&

.MARINE...
THE WARM FRONT WAS PUSHING NORTH OF LAKE ERIE THIS MORNING AND THE
FLOW SHOULD BE MOSTLY SOUTHERLY TODAY. MARINERS WILL NEED TO KEEP
TRACK OF THE THUNDERSTORMS NEAR AND ON THE LAKE. THUNDERSTORMS ARE
POSSIBLE ON THE EAST HALF OF THE LAKE FIRST THING THIS MORNING...
THEN ALMOST ANYWHERE ON THE LAKE THIS AFTERNOON AND EVENING.

A SOUTH TO SOUTHWEST FLOW IS EXPECTED TO CONTINUE MONDAY INTO
TUESDAY. A SERIES OF COLD FRONTS SHOULD CROSS THE LAKE MID WEEK. THE
FIRST WEAKENING FRONT IS EXPECTED ON TUESDAY. THE SOUTHWEST FLOW
SHOULD INCREASE AHEAD OF THE FRONT MONDAY NIGHT INTO TUESDAY BUT THE
MAJORITY OF WIND AND WAVES WILL END UP ON THE CANADIAN SIDE OF THE
LAKE. EVENTUALLY THE FLOW WILL COME AROUND FROM THE NORTHWEST AND
NORTH LATER NEXT WEEK...MAYBE NOT UNTIL THURSDAY NIGHT OR FRIDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...TK/LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...KOSARIK
AVIATION...DJB
MARINE...KOSARIK
Hazardous weather outlook, Jun 29, 4:00 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
400 AM EDT SUN JUN 29 2014

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-300800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
400 AM EDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS THE POSSIBILITY THAT SOME ISOLATED THUNDERSTORMS COULD
BECOME SEVERE TODAY AND THIS EVENING. THE MAIN THREAT WOULD BE STRONG
DAMAGING THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:20 PM EDTSpecial Marine WarningCLE115 min
Jun 29, 4:41 PM EDTSpecial Marine WarningCLE94 min
Jun 29, 5:48 PM EDTSpecial Marine WarningCLE117 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.